Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 8, 2021Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 2:57 PM EDT for Pulaski County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 2:57 PM EDT (18:57 UTC)
Expired
Jun 8, 2021, 3:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WWUS82 KFFC 081857
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 8 2021
 
GAZ095-096-105-107-081930-
Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
257 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 330 PM EDT...

At 256 PM EDT...a strong thunderstorm was near Unadilla, or 11 miles
northeast of Vienna...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Hawkinsville, Unadilla, Pinehurst, Hayneville, Browndale,
Grovania, Mobley Crossing, Elko, Mock Springs, Grove Park, Ocmulgee
Public Fishing Area, Hartford, Pulaski State Prison, Klondike and
Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3210 8365 3219 8382 3246 8371 3243 8352
      3232 8339
TIME...MOT...LOC 1856Z 214DEG 20KT 3223 8369 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 1:43 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 8, 1:43 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
143 PM EDT Tue Jun 8 2021

.PREV DISCUSSION... /Issued 1150 AM EDT Tue Jun 8 2021/

UPDATE...
Moist airmass will remain across the forecast area, breaks in the
lower clouds will allow afternoon convection to develop across
much of the forecast area between 2-4pm. Convection should become
more likely across central Georgia as the evening goes on.
Otherwise the current forecast looks on track as far as afternoon
high in the 80s with a south wind across much of the area.

PREV DISCUSSION... /Issued 730 AM EDT Tue Jun 8 2021/

SHORT TERM /Today through Wednesday/...

No big changes expected in the air mass persisting over the
southeast. The deep upper closed low and trough will open and expand
to the east through the short term. Models hint at a couple of short
waves moving through the southerly flow across our area. PW values
range from 1.50 to near 2.00 inches under a deep southerly Gulf
flow. Generally...conditions remain in place to keep likely pops
across the area today. For Wednesday...the upper low seems to drift
to the northeast over TN/KY and the OH Valley. This may favor likely
pops for north GA with chance pops elsewhere. Showers/storms could
develop at any time but should show a mostly diurnal pattern. Likely
pops will be mainly for the afternoon and evening...diminishing
overnight with loss of heating. Isolated storms could get strong to
severe this afternoon and again Wednesday...but not expecting any
organized severe storms. Heavy rain will be a threat with the
stronger storms and there could be some localized flooding. Not
expecting a widespread flood threat. Layers of mid/high clouds and
scattered showers should help keep max temperatures in the low 80s
far north to low 90s east central both days. However any breaks in
the clouds could send the temperatures up a bit higher.

41

LONG TERM /Wednesday Night through Monday/...

Not seeing any big changes to the extended forecast trends as the
forecast area spends the majority of the period under weak upper
troughing with ample moisture over the region. Upper trough axis
does look to shift east of the state by the weekend or at least the
beginning of next week with northwest upper flow allowing some drier
air to filter into the northern portion of the area. this flips the
better PoPs from across the north into central Georgia where a
surface front/trough settles as the western Atlantic surface ridge
retreats to the southeast.

20

&&

.AVIATION...
18Z Update...
MVFR and VFR CIGs will persist through overnight with lower
MVFR/IFR setting up between 08-09Z, before beginning to improve to
MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming
light with periods of calm winds between 03-09Z. Showers are
currently developing across the area with -TSRA possible 21-01Z.
Variable winds with gusts 25-35kts will be possible with any
storm that does develop.

//ATL Confidence...
18Z Update...
Medium confidence in timing and height of IFR development in
morning. Otherwise Medium to high confidence all other elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  68  87  68 /  60  30  30  20
Atlanta         85  69  87  70 /  60  30  30  20
Blairsville     82  65  81  64 /  60  30  50  40
Cartersville    85  68  86  68 /  60  30  40  30
Columbus        89  69  89  69 /  60  30  20  10
Gainesville     82  69  85  69 /  60  30  40  30
Macon           87  68  91  68 /  60  30  30  20
Rome            86  69  85  69 /  60  30  40  30
Peachtree City  86  67  88  68 /  60  30  30  20
Vidalia         88  71  89  71 /  60  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....20
AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected, primarily this
afternoon and evening. Locally heavy rain, frequent lightning, and
gusty winds will be the primary threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be chances for thunderstorms each day through Monday,
mainly during the afternoon and evening hours. A few strong to
severe thunderstorms cannot be ruled out on any of these days;
however, no organized or widespread severe weather is expected.
The primary threat from any thunderstorms will be frequent
lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jun 8, 1:15 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     2 N NORTH HIGH SHOALS   33.85N  83.50W
06/06/2021                   OCONEE             GA   EMERGENCY MNGR

            LARGE SWATH OF FALLEN AND SNAPPED TREES ALONG AND NEAR
            THE INTERSECTION OF RAYS CHURCH ROAD AND MAXEY RD AS A
            RESULT OF ESTIMATED 70-80 MPH WINDS.

&&

EVENT NUMBER FFC2100387

LUSK
Special weather statement, Jun 8, 2:31 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Tue Jun 8 2021

GAZ095-105>108-081900-
Crisp GA-Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
231 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...SOUTHERN HOUSTON...NORTHWESTERN WILCOX AND SOUTHWESTERN
PULASKI COUNTIES UNTIL 300 PM EDT...

At 231 PM EDT...a strong thunderstorm was near Vienna...moving
northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hawkinsville, Vienna, Unadilla, Pineview, Pinehurst, Browndale,
Wallace, Pleasant View, Tippettville, Tremont, Mock Springs and
Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3198 8370 3211 8386 3235 8366 3228 8349
      3213 8341
TIME...MOT...LOC 1831Z 225DEG 19KT 3211 8372

WIND...40MPH
Special weather statement, Jun 8, 2:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 8 2021

GAZ095-096-105-107-081930-
Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
257 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 330 PM EDT...

At 256 PM EDT...a strong thunderstorm was near Unadilla, or 11 miles
northeast of Vienna...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Hawkinsville, Unadilla, Pinehurst, Hayneville, Browndale,
Grovania, Mobley Crossing, Elko, Mock Springs, Grove Park, Ocmulgee
Public Fishing Area, Hartford, Pulaski State Prison, Klondike and
Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3210 8365 3219 8382 3246 8371 3243 8352
      3232 8339
TIME...MOT...LOC 1856Z 214DEG 20KT 3223 8369

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:31 PM EDTSpecial Weather StatementFFCDooly, Pulaski29 min
Jun 8, 3:16 PM EDTSpecial Weather StatementFFCStewart29 min
Jun 8, 3:20 PM EDTSpecial Weather StatementFFCHouston10 min
Jun 8, 3:30 PM EDTSpecial Weather StatementFFCHouston30 min
Jun 8, 3:51 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 8, 3:57 PM EDTSpecial Weather StatementFFCCrisp, Wilcox33 min
Jun 8, 4:02 PM EDTSpecial Weather StatementFFCCoweta28 min
Jun 8, 4:12 PM EDTSpecial Weather StatementFFCJeff Davis33 min
Jun 8, 4:16 PM EDTSpecial Weather StatementFFCPeach29 min
Jun 8, 4:32 PM EDTSpecial Weather StatementFFCBibb28 min
Jun 8, 4:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Jun 8, 4:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jun 8, 5:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jun 8, 5:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jun 8, 5:37 PM EDTSpecial Weather StatementFFCSumter38 min
Jun 8, 5:48 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:53 PM EDTSpecial Weather StatementFFCWalton37 min
Jun 8, 6:10 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter38 min
Jun 8, 6:15 PM EDTSpecial Weather StatementFFCTroup30 min
Jun 8, 6:18 PM EDTSpecial Weather StatementFFCTreutlen27 min
Jun 8, 6:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Jun 8, 7:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 8, 7:39 PM EDTSpecial Weather StatementFFCHall36 min
Jun 8, 7:41 PM EDTSpecial Weather StatementFFCDawson34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.